Alert archive / South Dakota / Flash Flood Warnings in 2005
Flash Flood Warning 15, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood warning at Jun 13, 2005, 6:43 PM CDT for Lake County, South Dakota. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2005, 6:43 PM CDT (23:43 UTC)
- Expired
- Jun 13, 2005, 8:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Lake County, SD
The radar
The Sioux Falls radar (KFSD), 58 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 11.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- -58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 3:20 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Jun 13, 3:20 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 320 PM CDT MON JUN 13 2005 .DISCUSSION... NRLY STACKED LOW IN NERN NE WL MOV NEWD OVR MN TNGT WITH UNSTABLE WARM SECTOR SCT TSTMS AHEAD OF LOW...TO WRAPAROUND SHWRS/SCT TSTMS BEHIND LOW TNGT. HEAVY RAIN STILL PSBL WITH WRAPAROUND AS HAS BEEN OCCURRING NEAR WINNER IN SCNTRL SD THIS AFTN...BUT APPEARS ENERGY JUMPING TO EAST...SO WILL LET FLOOD WATCH EXPIRE AT 6 PM. NUISANCE WRAPAROUND SCT SHWRS STILL EXPCD TO PULL EWD THRU CWA TUE...BUT SLOWER THAN CURRENT FCST. HIGHS TUES SHOULD OCCUR LATE AS CLDS SLOWLY BREAK UP FM W TO E IN CWA DURG AFTN. THEN WILL KEEP THE DRY FCST WITH WARMING TREND SPRDG EWD OVR CWA WED THRU WEEKEND AS UPR RDG BUILDS OVER AREA. TREND IS FOR PERSISTENT SLY FLOW TO BRING BACK MORE HUMIDITY ALSO...SO GUID TEMPS...ESP LOWS...STILL LOOK A LIT ON THE COOL SIDE. THERE IS THE OUTSIDE PSBLTY OF A FEW RIDGE RIDING TSTMS ESP WITH NOCTURNAL JET AT SOME POINT...BUT WAY TOO IFFY TO PUT IN FCST. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...FLOOD WATCH THROUGH 6PM CDT FOR SDZ038-050-052-053-057>059-063-064. MN...NONE. IA...NONE. NE...NONE. && RSR
Hazardous weather outlook, Jun 13, 12:55 PM CDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1255 PM CDT MON JUN 13 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-141200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1255 PM CDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ALONG A MARSHALL MINNESOTA TO SPENCER IOWA LINE THROUGH THE EARLY EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OUTSIDE OF THE MODERATE RISK AREA...INCLUDING SOUTHEAST SOUTH DAKOTA...FAR NORTHEAST NEBRASKA AND NORTHWEST IOWA. AN ISOLATED TORNADO IS POSSIBLE ALONG AND JUST NORTH OF A WARM FRONT THAT IS SITUATED NEAR I 90 THROUGH THE EARLY EVENING HOURS. OTHERWISE...THE SLIGHT AND MODERATE RISK AREAS COULD PRODUCE HAIL UP TO ONE AND HALF INCHES WITH THUNDERSTORM WIND GUSTS TO 65 MPH. FURTHERMORE...WEST OF A BON HOMME COUNTY TO KINGSBURY COUNTY LINE...SOME LOCALLY HEAVY RAIN COULD FALL THIS AFTERNOON AND EARLY EVENING...WHERE 1 TO 2 INCHES OF RAIN COULD OCCUR IN SMALL AREAS OVER A SHORT PERIOD OF TIME. FLOODING... SHOWERS WITH EMBEDDED THUNDERSTORMS WILL BE FAIRLY PERSISTENT THROUGHOUT MUCH OF THE DAY TODAY WEST OF THE JAMES RIVER VALLEY. RAINFALL AMOUNTS THROUGH TUESDAY MORNING WILL TOTAL OVER ONE INCH IN MANY LOCATIONS. RAINFALL RATES WITH SOME OF THE MORE INTENSE ACTIVITY MAY RESULT IN PONDING AND FLOODING. FLOODING WILL OCCUR ON PORTIONS OF THE LOWER VERMILLION RIVER THROUGH WEDNESDAY NIGHT. IN ADDITION...MINOR FLOODING WILL OCCUR ON THE LITTLE VERMILLION NEAR SALEM...FIRESTEEL CREEK FROM MOUNT VERNON TO NEAR MITCHELL...AND THE JAMES RIVER NEAR MITCHELL THROUGH EARLY THIS WEEK. HOWEVER...WITH ADDITIONAL RAINFALL...OTHER RIVERS AND STREAMS MAY OVERFLOW THEIR BANKS. PLEASE STAY TUNED FOR THE LATEST FLOOD STATEMENTS THROUGH THE NWS SIOUX FALLS INTERNET SITE AND YOUR LOCAL MEDIA OUTLETS FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG AREA OF LOW PRESSURE OVER THE WESTERN GREAT LAKES REGION ON TUESDAY WILL CREATE STRONG NORTHWEST WINDS OF 20 TO 30 MPH. THE STRONGEST WINDS WILL BE EAST OF INTERSTATE 29 ACROSS SOUTHWEST MINNESOTA AND NORTHWEST IOWA. THESE WINDS ARE EXPECTED TO SUBSIDE LATE TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SPOTTER ACTIVATION WILL BE POSSIBLE AFTER SPOTTER ACTIVATION WILL BE LIKELY AFTER && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 13, 5:37 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
537 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL MONTROSE 43.70N 97.18W
06/13/2005 0.75 INCH MCCOOK SD EMERGENCY MNGR
0506 PM HAIL 3 SW BERGEN 43.76N 95.04W
06/13/2005 1.00 INCH JACKSON MN TRAINED SPOTTER
&&
GHLocal storm report, Jun 13, 5:38 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
538 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL 3 SW BERGEN 43.76N 95.04W
06/13/2005 1.00 INCH JACKSON MN TRAINED SPOTTER
0442 PM HAIL DICKENS 43.13N 95.02W
06/13/2005 0.88 INCH CLAY IA TRAINED SPOTTER
&&
MJFLocal storm report, Jun 13, 6:02 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
602 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL 11 W WINDOM 43.87N 95.34W
06/13/2005 0.75 INCH COTTONWOOD MN PUBLIC
&&
MJFLocal storm report, Jun 13, 6:30 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
630 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL 5 W GARRETSON 43.72N 96.60W
06/13/2005 0.75 INCH MINNEHAHA SD TRAINED SPOTTER
0600 PM HAIL 5 E FLANDREAU 44.05N 96.50W
06/13/2005 0.75 INCH MOODY SD PUBLIC
&&
GHLocal storm report, Jun 13, 6:40 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
640 PM CDT MON JUN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL JEFFERS 44.06N 95.20W
06/13/2005 0.75 INCH COTTONWOOD MN TRAINED SPOTTER
0543 PM HAIL WINDOM 43.87N 95.12W
06/13/2005 0.75 INCH COTTONWOOD MN LAW ENFORCEMENT
0623 PM HAIL JEFFERS 44.06N 95.20W
06/13/2005 0.88 INCH COTTONWOOD MN LAW ENFORCEMENT
&&
DMORINThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 4:51 PM CDT | Severe Thunderstorm Warning | FSD | McCook, Minnehaha | 26 min |
| Jun 13, 5:38 PM CDT | Severe Thunderstorm Warning | FSD | Minnehaha, Moody | 46 min |
| Jun 13, 6:46 PM CDT | Severe Thunderstorm Warning | FSD | Lyon | 44 min |
| Jun 13, 6:52 PM CDT | Severe Thunderstorm Warning | FSD | Sioux | 24 min |
| Jun 13, 5:13 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood | 47 min |
| Jun 13, 5:24 PM CDT | Severe Thunderstorm Warning | FSD | Jackson | 37 min |
| Jun 13, 5:56 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood | 34 min |
| Jun 13, 6:10 PM CDT | Severe Thunderstorm Warning | FSD | Lyon | 50 min |
| Jun 13, 6:13 PM CDT | Severe Thunderstorm Warning | FSD | Murray | 21 min |
Nearby
Flash Flood Warnings in South Dakota, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.